MAUDE Adverse Event Report: GYRUS ACMI, INC CW-USLSA CYBERWAND SYSTEM; LITHOTRIPTOR, ELECTRO-HYDRAULIC

GYRUS ACMI, INC CW-USLSA CYBERWAND SYSTEM; LITHOTRIPTOR, ELECTRO-HYDRAULIC
Model Number CW-USLSA
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the cw-uslta was activated with the cyberwand generator, the cable caught fire and flames shot out of the end of the handpiece.Customer site facility biomed confirmed that the handpiece was not in the patient at the time of the incident, the user had the handpiece in his hand testing the handpiece.The issue occurred during an unspecified procedure.The intended procedure according to the customer completed with another device.Customer site biomed confirmed that the fire reported to have come from the transducer tip.It was not from the generator and there was no patient injury.There was no patient harm or injury reported due to the event.No user injury reported.This report is related to a report with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The customer returned the generator for evaluation however, service repair noted that it was unable to duplicate the ur (user's request) reported issue of " the cable that came from the uslta when activated it caught fire and flames shot out of the handpiece" due to model.Service repair noted the device is an outdated model with no tools for testing.As the device returned to servicing, the result was the initial complaint could not be confirmed since the testing equipment was not available since this is an outdated model.Further, since the serial number provided was not in the system, a dhr ( device history record) review could not be performed.Additionally, service repair noted no history found on the device.The customer was informed about the findings and the device was returned unrepaired.Customer was advised to contact their olympus representative to obtain a new generator and upgrade.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A device history record review could not be performed due to there not being record of this serial number in the olympus system.Based on the investigation results, and since no device malfunction was confirmed during evaluation, the definitive root cause of the reported issue could not be determined the following information is stated in the instructions for use: "never attempt to service the device when it is connected to a power source.Hazardous voltages inside the device may cause severe electrical shock.Disconnect the power cord before servicing." olympus will continue to monitor field performance for this device.

Brand Name
CW-USLSA CYBERWAND SYSTEM
Common Device Name
LITHOTRIPTOR, ELECTRO-HYDRAULIC
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key14312431
Report Number3011050570-2022-00054
Device Sequence Number5000348
Product Code FFK
UDI-Device IdentifierH891CWUSLG2
UDI-PublicH891CWUSLG2
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCW-USLSA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSDUCER HANDPIECE
Patient SexUnknown